Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Have opiate dependency. Need help

I have had an opiate dependency for a few years, and have been trying to overcome for some time. I have been taking methadone-roxane at a clinic for close to 2 yrs. Little did I know in the begining that the physical dependency of this is way more severe than any other opiate withdrawl. I have stopped going to this clinic in a final effort to become sober, and would like to know what I can do to relieve the symptoms as i do not want to go back to the habit because the withdrawls are to overwhelming. Any help would be greatly appriciated, thank you.
Asked On : Sun, 21 Apr 2013
Answers:  2 Views:  31
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Psychiatrist 's  Response
Hello and welcome to Healthcare Magic. Thanks for your query.

The aim of Methadone therapy is to reduce severe withdrawal due to hard opiate drugs, to reduce harm due to street drugs and unsafe drug intake practices, and to decrease craving and the chance of relapse. However, if taken for prolonged periods of time and in high doses, then there is a chance of developing dependence on methadone and subsequently having withdrawal symptoms when it is stopped.

It is not advisable to suddenly stop Methadone on your own because of the risk of withdrawal symptoms and the risk of relapse. I would suggest that you discuss with your doctor about a gradual tapering schedule for the Methadone, so that the above mentioned problems can be avoided.

Wish you all the best.

Dr. Jonas Sundarakumar
Consultant Psychiatrist
Answered: Mon, 22 Apr 2013
I find this answer helpful
Psychiatrist Dr. Seikhoo Bishnoi's  Response
Dec 2014
Welcome to HCM

Opioids are highly addicting substances and they cause both physical and psychological dependence. To taper off any individual from opioid and to prevent withdrawal symptoms usually replacement drugs are given. Methadone-roxane are one of them. When these drugs are given to a patient in replacement to opioid these are tapered gradually over 2-4 months. As you are taking the drugs for about 2 years I would advise you to gradually taper the medicines otherwise you will become dependent on these medicines. Try to taper the medicines gradually over 4-6 weeks, you may have mild withdrawal symptoms but severe withdrawal will not occur. Also you will be having increased craving and also prolonged mild form of withdrawal syndrome for unto 6 months but don't take opioids to prevent the symptoms. You can take non opioid analgesics just to prevent them. Best wishes.

Dr. Seikhoo Bishnoi, MD
Answered: Sun, 21 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor